Immunosuppressive therapy-induced hepatotoxicity in patients with aplastic anemia

I. Dilek, R. Idilman, S. Fenkci, C. Ustun, H. Koc, O. Ilhan, H. Akan

Research output: Contribution to journalArticlepeer-review

Abstract

Immunosuppressive therapy is a treatment for aplastic anemia patients who are not candidates for hematopoietic stem cell transplantation. The aim of the study to evaluate the frequency and severity of immunosuppressive therapy-induced hepatotoxicity in patients with aplastic anemia. The records of 27 patients with aplastic anemia who had received immunosuppressive therapy were received and determined for evidence of hepatotoxicity. The patients were divided into three groups. Group 1 was treated with antithymocyte/antilymphocyte globulin and cyclosporin A, group 2 received only cyclosporin-A and group 3 was treated with antithymocyte/antilymphocyte globulin + cyclosporin-A and granulocyte macrophage colony-stimulating factor. All patients in group 1 had an initial increase in AST and ALT levels after therapy, but these tests abnormalities returned to normal in each case (p>0.05). There was no detectable change in AST and ALT levels in group 2 (p>0.05). In group 3, five patients had an increase in ALT and AST levels in the initial several days after therapy was started but the levels gradually returned to normal by the second or third week of therapy.

Original languageEnglish (US)
Pages (from-to)111-117
Number of pages7
JournalTurkish Journal of Haematology
Volume17
Issue number3
StatePublished - Jan 1 2000

Keywords

  • Antithymocyte/antilymphocyte globulin
  • Aplastic anemia
  • Hepatotoxicity
  • Immunosuppressive therapy
  • Liver

Fingerprint Dive into the research topics of 'Immunosuppressive therapy-induced hepatotoxicity in patients with aplastic anemia'. Together they form a unique fingerprint.

Cite this